Journal of Optimization Theory and Applications

, Volume 139, Issue 3, pp 485–500 | Cite as

Stability of Indices in the KKT Conditions and Metric Regularity in Convex Semi-Infinite Optimization

  • M. J. Cánovas
  • A. Hantoute
  • M. A. López
  • J. Parra
Article

Abstract

This paper deals with a parametric family of convex semi-infinite optimization problems for which linear perturbations of the objective function and continuous perturbations of the right-hand side of the constraint system are allowed. In this context, Cánovas et al. (SIAM J. Optim. 18:717–732, [2007]) introduced a sufficient condition (called ENC in the present paper) for the strong Lipschitz stability of the optimal set mapping. Now, we show that ENC also entails high stability for the minimal subsets of indices involved in the KKT conditions, yielding a nice behavior not only for the optimal set mapping, but also for its inverse. Roughly speaking, points near optimal solutions are optimal for proximal parameters. In particular, this fact leads us to a remarkable simplification of a certain expression for the (metric) regularity modulus given in Cánovas et al. (J. Glob. Optim. 41:1–13, [2008]) (and based on Ioffe (Usp. Mat. Nauk 55(3):103–162, [2000]; Control Cybern. 32:543–554, [2003])), which provides a key step in further research oriented to find more computable expressions of this regularity modulus.

Keywords

Convex semi-infinite programming KKT conditions Modulus of metric regularity 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Cánovas, M.J., Klatte, D., López, M.A., Parra, J.: Metric regularity in convex semi-infinite optimization under canonical perturbations. SIAM J. Optim. 18, 717–732 (2007) MATHCrossRefMathSciNetGoogle Scholar
  2. 2.
    Cánovas, M.J., Hantoute, A., López, M.A., Parra, J.: Lipschitz behavior of convex semi-infinite optimization problems: a variational approach. J. Glob. Optim. 41, 1–13 (2008) MATHCrossRefGoogle Scholar
  3. 3.
    Ioffe, A.D.: Metric regularity and subdifferential calculus. Usp. Mat. Nauk 55(3), 103–162 (2000). English translation: Russ. Math. Surv. 55, 501–558 (2000) MathSciNetGoogle Scholar
  4. 4.
    Ioffe, A.D.: On robustness of the regularity property of maps. Control Cybern. 32, 543–554 (2003) MATHGoogle Scholar
  5. 5.
    Klatte, D., Kummer, B.: Nonsmooth Equations in Optimization. Regularity, Calculus, Methods and Applications. Kluwer Academic, Dordrecht (2002) MATHGoogle Scholar
  6. 6.
    Mordukhovich, B.S.: Variational Analysis and Generalized Differentiation I. Springer, Berlin (2006) Google Scholar
  7. 7.
    Rockafellar, R.T., Wets, R.J.-B.: Variational Analysis. Springer, Berlin (1997) Google Scholar
  8. 8.
    Dontchev, A.L., Lewis, A.S., Rockafellar, R.T.: The radius of metric regularity. Trans. Am. Math. Soc. 355, 493–517 (2002) CrossRefMathSciNetGoogle Scholar
  9. 9.
    Rockafellar, R.T.: Convex Analysis. Princeton University Press, Princeton (1970) MATHGoogle Scholar
  10. 10.
    Goberna, M.A., López, M.A.: Linear Semi-Infinite Optimization. Wiley, Chichester (1998) MATHGoogle Scholar
  11. 11.
    Nürnberger, G., Unicity in semi-infinite optimization. In: Brosowski, B., Deutsch, F. (eds.) Parametric Optimization and Approximation, pp. 231–247. Birkhäuser, Basel (1984) Google Scholar
  12. 12.
    Helbig, S., Todorov, M.I.: Unicity results for general linear semi-infinite optimization problems using a new concept of active constraints. Appl. Math. Optim. 38, 21–43 (1998) MATHCrossRefMathSciNetGoogle Scholar
  13. 13.
    De Giorgi, E., Marino, A., Tosques, M.: Problemi di evoluzione in spazi metrici e curve di massima pendenza. Atti Acad. Natl. Lincei Rend Cl. Sci. Fiz. Mat. Nat. 68, 180–187 (1980) MATHGoogle Scholar
  14. 14.
    Cánovas, M.J., Gómez-Senent, F.J, Parra, J.: On the Lipschitz modulus of the argmin mapping in linear semi-infinite optimization. Set-Valued Anal. Published online 20 September 2007 Google Scholar

Copyright information

© Springer Science+Business Media, LLC 2008

Authors and Affiliations

  • M. J. Cánovas
    • 1
  • A. Hantoute
    • 1
  • M. A. López
    • 2
  • J. Parra
    • 1
  1. 1.Operations Research CenterMiguel Hernández University of ElcheElcheSpain
  2. 2.Department of Statistics and Operations ResearchUniversity of AlicanteAlicanteSpain

Personalised recommendations